Prof M (Michael) Chapwanya

  

Tel: +2712 420-2837
Fax: +2712 420-3893
E-mail: [email protected]
Office: Mathematics Building 1-46
Position: Associate Professor
Academic qualifications: MSc, PhD (Univ of Limerick, Ireland)
NRF rating: C2

Research Interest: Mathematical modeling, industrial mathematics and scientific computing

Link to personal page
Open Access version of Articles 

Publications over the past five years:

Journal Articles
Chapwanya M, Clark CD, Fowler AC  Numerical computations of a theoretical model of a ribbed moraine formation.  Earth Surface Processes and Landforms, 36(2011), 1105-1112

Winstanley HF, Chapwanya M, McGuinness MJ, Fowler AC  A polymer-solvent model of biofilm growth. Proceedings of the Royal Society A, 467(2011), 1449-1467

Chapwanya M, Lubuma JM-S, Mickens RE  From enzyme kinetics to epidemiological models with Michaelis-Menton contact rate: Design of nonstandard finite difference schemes.  Computers & Mathematics with Applications, 64(2012), 201-213

Chapwanya M, Lubuma JM-S, Mickens RE  Nonstandard finite difference schemes for Michaelis-Menten type reaction-diffusion equations.  Numerical Methods for Partial Differential Equations, 29(1)(2013), 337-360

Fowler AC, Chapwanya M  The instability theory for the formation of ribbed moraine, drumlins and mega-scale glacial lineations.  Proceedings of the Royal A -Mathematical Physical and Engineering Sciences, 470(2171)(2014), 20140185

Aderogba AA, Chapwanya, M, Djoko Kamdem J  On a fractional step-splitting scheme for the Cahn-Hilliard equation.  Engineering Computations, 31(7)(2014), 1151-1168

Chapwanya M, Lubuma JM-S, Mickens RE  Positivity-preserving nonstandard finite difference schemes for cross-diffusion equations in biosciences.  Computers and Mathematics with Applications, 68(2014), 1071-1082

Chapwanya M, Misra NN  A soft condensed matter approach towards mathematical modelling of mass transport and swelling in food grains.  Journal of Food Engineering, 145(2015), 37-44

Winstanley HF, Chapwanya M, Fowler AC, O'Brien SBG A 2D channel-clogging biofilm model. Journal of Mathematical Biology 71(2015), 647-668

Chapwanya M, Misra NN  A mathematical model of meat cooking based on polymer-solvent analogy.  Applied Mathematical Modelling  39(2015), 4033 - 4043

Aderogba AA, Chapwanya M An explicit nonstandard finite difference scheme for the Allen-Cahn equation. Journal of Difference Equations and Applications 21(10)(2015), 875–886

Aderogba AA, Chapwanya M, Djoko JK, Lubuma JM-S  Coupling finite volume and nonstandard finite difference schemes for a singularly perturbed Schrödinger equation.  International Journal of Computer Mathematics 93(11)(2016) 1833–1844

Terefe YA, Chapwanya M, Lubuma JM-S Analysis and dynamically consistent nonstandard discretization for a rabies model in humans and dogs. RACSAM 110(2016), 783–798

Appadu AR, Chapwanya M, Jejeniwa OA Some optimised numerical schemes for the Korteweg-de Vries equation.  Progress in Computational Fluid Dynamics, 17(4)(2017),  250-266

Berge T, Chapwanya M, Lubuma JMS, Terefe YA A Mathematical model for Ebola epidemic with self-protection measures. Journal of Biological Systems 26(1)(2018) 107-131

Aderogba AA, Chapwanya M Positive and bounded nonstandard finite difference scheme for the Hodgkin-Huxley equations. Japan Journal of Industrial and Applied Mathematics 35(2018) 773–785

Chapwanya M, Dumont Y On crop vector-borne diseases. Impact of virus lifespan and contact rate on the traveling-wave speed of infective fronts. Ecological Complexity 34(2018) 119-133

Chapwanya M, Jejeniwa OA, Appadu AR, Lubuma JMS An explicit nonstandard finite difference scheme for the FitzHugh–Nagumo equations. International Journal of Computer Mathematics 96(10)(2019) 1993–2009

Chapwanya M, Dozva R, Muchatibaya G A nonstandard finite difference technique for singular Lane-Emden type equations. Engineering Computations 36(5)(2019) 1566-1578

Anguelov R, Berge T, Chapwanya M, Djoko JK, Kama P, Lubuma JM-S, Terefe Y Nonstandard finite difference method revisited and application to the Ebola virus disease transmission dynamics. To appear in Journal of Difference Equations and Applications

Books

Chapwanya M, Dumont Y 2019. Application of Mathematical Epidemiology to crop vector-borne diseases. The cassava mosaic virus disease case. Chapter of Book. Springer serie Mathematics for Earth: Infectious Diseases and our Planet.

Conference Proceedings
Chapwanya M, Gordon A, McDowell P  Predicting bus arrival times.  In S O’Brien, M O’Sullivan, P Hanrahan, W Lee, J Mason, J Charpin and A Korobeinikov (eds), Proceedings of the 82nd European Study Group with Industry (ESG182), (Limerick, Ireland), University of Limerick, 2011, pp 87-107, (electronic proceedings: http://www.macsi.ul.ie/esgi82/)
 
Aderogba AA, Chapwanya M, Djoko J  Travelling wave solution of the Kuramoto-Sivashinsky equation: A computational study.  In TE Simos, G Psihoyios, Ch Tsitouras and Z Anastassi (eds), Proceedings of the International Conference of Numerical Analysis and Applied Mathematics, ICNAAM 1012, (Kos, Greece), American Institute of Physics – AIP Conference Proceedings 2012, 1479, 777-780, ISBN: 978-0-7354-1091-6

Chapwanya M, Lubuma JM-S  An Operator splitting method for the advection diffusion reaction equation for problems in porous flow.  In TE Simos, G Psihoyios and Ch Tsitouras (editors), Proceedings of the International Conference of Numerical Analysis and Applied Mathematics 2013 (ICNAAM 1013), (Rhodes, Greece), American Institute of Physics – AIP Conference Proceedings 1558, 2013, pp 253-256, ISBN: 978-0-7354-1184-5

AA Aderogba M Chapwanya, OA Jejeniwa Finite difference discretisation of a model for biological nerve conduction. Proceedings of the International Conference of Numerical Analysis and Applied Mathematics (ICNAAM 2015), (Rhodes, Greece), American Institute of Physics - AIP-Conference Proceedings 1738, 030021 (2016); doi: 10.1063/1.4951777

Published by Annel Smit

Copyright © University of Pretoria 2020. All rights reserved.

FAQ's Email Us Virtual Campus Share Cookie Preferences